Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Drug reaction information - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I have had a very difficult time over the past 3 1/2 years controlling my B/P. The 1st medicine was a simple water pill it controlled my B/P. About 3 mo. into I started to get intensive flank pain. The Doctor did an Ultra-sound and found nothing with the kidneys. About a Mo. later I end up in the hospital and my electrolytes and enzymes levels were all messed up. They said that I had pancreatitis. She took me off the water pill and we have try several other med over the years. One she tried I had a serious reaction to it was called Lisiniprol they keep me on it for 4 mo. before the took me off of it. I was coughing so bad that I was passing out. 5 days off of it I stopped coughing and had not cough untill 2 mo ago. She has try several others that have made me so fatigue I could not function. She put me on Norvast in Oct. and my ankles swelled to the size of softball. I then went to a cardiologist. He but me on Bystolic and Benicar HTC. 3 weeks into the new med. I began to develop a wheeze and a cough. I spoke to the Cardiologist and did not think it had any thing to do will the B/P meds. It continued and I end up 7 days in the Hospital. Again cough and passing out. My blood gasses were 62. They took me off the Bystolic and but me on Cardizem and the Benicar HTC. About 5 days off he Bystolic my cough started to go away but not completely. About the 7th day on the Cardizem I was so tiered I could not function, I was up all night and could not sleep. I spoke to the Cardiologist and I told him I was not taking the Cardizem any more. I am still coughing and at time feel like I going to pass out. They are doing an egg 48 hour brain study this weekend. I am also taking Prilosec. I want off all meds. What should I do?

Doctor :   Hi
Doctor :  
let me read it.
Doctor :  
what it seems is that you have been put on drugs for various symptoms you been having.
User :   yes i have
Doctor :  
now since your symptoms are not subsiding completely
Doctor :   and neither a confirmatory diagnosis has been made yet yet
Doctor :  
so what it seems that the drugs been given on a trial methods against your symptoms.
User :   I believe since i have had problems with b/p med. in past I think I am having an allergic reaction to the benecar htc. although the side effects are rare I have had major issues in the past. Could that be the issure
User :   Hello are you still there?
Doctor :   Yes, as I am chatting with some patients simultaneously. Please bear with us for a reply

Doctor :  
it is not just for one issue
Doctor :  
that the symptoms have not been subsiding
Doctor :  
it is multifactoral
Doctor :  
the drugs which you have been put on,effect various systems of the body
Doctor :   and since you have been facing issues that may have effected your various systems, the drugs have been prescribed.

Doctor :   do you follow?
User :   I understand I am on many different Meds. What I want to know is it possible that the Benecar or Prilosec could be causing the cough. I know it is rare but I think maybe it is.
Doctor :   benecar is for high blood pressure

Doctor :  
and the most common side effect for that is Dizzines
Doctor :  
prilosec is omeprazole
Doctor :  
side effect of which is nausea,headache etc
User :   Thanks for your time
Doctor :  
so it is unlikely that it may cause cough
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor